Alert archive / Montana / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Jan 10, 2012, 10:42 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 10:42 AM MST (17:42 UTC)
- Expired
- Jan 10, 2012, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS45 KTFX 101742 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1042 AM MST TUE JAN 10 2012 MTZ009-110000- /O.UPG.KTFX.WW.Y.0001.000000T0000Z-120111T0000Z/ /O.NEW.KTFX.WS.W.0001.120110T1742Z-120111T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 1042 AM MST TUE JAN 10 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: SNOW HAS DEVELOPED AND WILL CONTINUE THROUGH THE AFTERNOON. SNOW WILL BE HEAVY AT TIMES. SNOW WILL END THIS EVENING. ROADS WILL BE ICY AND SLICK. * SNOW ACCUMULATIONS: EXPECT 3 TO 6 INCHES OF ACCUMULATION BUT 6 TO 12 INCHES ABOVE 5000 FEET. * WINDS AND VISIBILITY: NORTHWEST WINDS 10 TO 20 MPH. VISIBILITIES WILL BE A MILE OR LESS. * OTHER IMPACTS: GUSTY WINDS IN FAVORED AREAS COULD ALSO CAUSE BLOWING SNOW WHICH WOULD FURTHER CONTRIBUTE TO POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-048-110000- /O.CON.KTFX.WW.Y.0001.000000T0000Z-120111T0000Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 1042 AM MST TUE JAN 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS AFTERNOON. SNOW WILL END THIS EVENING. ROADS WILL BE ICY AND SLICK. * SNOW ACCUMULATIONS: EXPECT 2 TO 5 INCHES OF ACCUMULATION OVER THE PLAINS WITH ACCUMULATIONS OF 6 TO 12 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: EXPECT NORTHWEST WINDS 10 TO 20 MPH BUT 15 TO 25 MPH WITH GUSTS TO 40 MPH OVER EASTERN GLACIER COUNTY. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS AT TIMES. * OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW WHICH WOULD FURTHER CONTRIBUTE TO POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...CUT BANK PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-014-050-051-054-110600- /O.CON.KTFX.WW.Y.0001.120110T1900Z-120111T0700Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...ROGERS PASS... WHITE SULPHUR SPRINGS 1042 AM MST TUE JAN 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE THIS MORNING OR EARLY AFTERNOON AND INCREASE IN INTENSITY DURING THE AFTERNOON. SNOW WILL END AFTER MIDNIGHT TONIGHT. ROADS WILL BECOME ICY AND SLICK. * SNOW ACCUMULATIONS: EXPECT 2 TO 5 INCHES OF ACCUMULATION ABOVE 5000 FEET. UP TO TWO INCHES IS LIKELY AT LOWER ELEVATIONS. * WINDS AND VISIBILITIES: NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL DEVELOP BY THIS AFTERNOON. VISIBILITIES WILL FREQUENTLY BE BELOW A MILE. * OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS HILL PASS...FLESHER PASS...MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
2 follow-up statements
815 WWUS45 KTFX 102352 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 452 PM MST TUE JAN 10 2012 MTZ009-110300- /O.EXT.KTFX.WS.W.0001.000000T0000Z-120111T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 452 PM MST TUE JAN 10 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: SNOW AND WILL CONTINUE THROUGH THE EARLY EVENING AND MAY BE HEAVY AT TIMES. SNOW WILL END THIS EVENING. ROADS WILL BE ICY AND SLICK. * SNOW ACCUMULATIONS: EXPECT A TOTAL OF 3 TO 6 INCHES OF ACCUMULATION BUT 6 TO 12 INCHES ABOVE 5000 FEET. * WINDS AND VISIBILITY: NORTHWEST WINDS 10 TO 20 MPH. VISIBILITIES WILL BE A MILE OR LESS. * OTHER IMPACTS: GUSTY WINDS IN FAVORED AREAS COULD ALSO CAUSE BLOWING SNOW WHICH WOULD FURTHER CONTRIBUTE TO POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ010-048-110300- /O.EXT.KTFX.WW.Y.0001.000000T0000Z-120111T0300Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 452 PM MST TUE JAN 10 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS EVENING. ROADS WILL BE ICY AND SLICK. * SNOW ACCUMULATIONS: EXPECT TOTAL ACCUMULATIONS OF 2 TO 5 INCHES OVER THE PLAINS WITH 6 TO 12 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: EXPECT NORTHWEST WINDS 10 TO 20 MPH BUT 15 TO 25 MPH WITH GUSTS TO 40 MPH OVER EASTERN GLACIER COUNTY. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS AT TIMES. * OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW WHICH WOULD FURTHER CONTRIBUTE TO POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...CUT BANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-014-050-051-054-110700- /O.CON.KTFX.WW.Y.0001.000000T0000Z-120111T0700Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...ROGERS PASS... WHITE SULPHUR SPRINGS 452 PM MST TUE JAN 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THE EVENING HOURS. SNOW WILL END AFTER MIDNIGHT TONIGHT. ROADS WILL BECOME ICY AND SLICK. * SNOW ACCUMULATIONS: EXPECT TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ABOVE 5000 FEET. UP TO TWO INCHES IS LIKELY AT LOWER ELEVATIONS. * WINDS AND VISIBILITIES: NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITIES WILL FREQUENTLY BE BELOW A MILE. * OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS HILL PASS...FLESHER PASS...MACDONALD PASS...ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
474 WWUS45 KTFX 110257 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 757 PM MST TUE JAN 10 2012 MTZ009-110400- /O.EXP.KTFX.WS.W.0001.000000T0000Z-120111T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 757 PM MST TUE JAN 10 2012 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. LIGHT SNOW WILL GRADUALLY END THIS EVENING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ MTZ010-048-110400- /O.EXP.KTFX.WW.Y.0001.000000T0000Z-120111T0300Z/ EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU 757 PM MST TUE JAN 10 2012 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. LIGHT SNOW WILL GRADUALLY END THIS EVENING. LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ MTZ012-014-050-051-054-110700- /O.CON.KTFX.WW.Y.0001.000000T0000Z-120111T0700Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... FLESHER PASS...MACDONALD PASS...ROGERS PASS... WHITE SULPHUR SPRINGS 757 PM MST TUE JAN 10 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THE EVENING HOURS. SNOW WILL END AFTER MIDNIGHT TONIGHT. ROADS WILL BECOME ICY AND SLICK. * SNOW ACCUMULATIONS: EXPECT TOTAL ACCUMULATIONS OF 2 TO 5 INCHES ABOVE 5000 FEET. UP TO TWO INCHES IS LIKELY AT LOWER ELEVATIONS. * WINDS AND VISIBILITIES: NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH. VISIBILITIES WILL FREQUENTLY BE BELOW A MILE. * OTHER IMPACTS: GUSTY WINDS COULD ALSO CAUSE BLOWING SNOW AND POOR VISIBILITIES. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...KINGS HILL PASS...FLESHER PASS...MACDONALD PASS...ROGERS PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Jan 10, 10:40 AM MST, 2 minutes earlier.
Area forecast discussion, Jan 10, 10:40 AM MST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 AM MST TUE JAN 10 2012 ...UPDATE TO AVIATION... .UPDATE... AS OF 9 AM THE COLD FRONT HAD MOVED SOUTH OF CUT BANK AND HAVRE AND AS HAS BEEN ADVERTISED WILL CONTINUE MOVING SOUTH THE REMAINDER OF TODAY. ASSOCIATED WITH THIS COLD FRONT THERE IS A BAND OF SNOW MOVING SOUTH ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS. THIS BAND ALSO EXTENDS FARTHER EAST INTO NORTH CENTRAL MONTANA WHERE THERE IS ALSO A LITTLE RAIN. THIS RAIN SHOULD NOT LAST LONG AS COLDER AIR MOVES INTO THAT PARTICULAR AREA. HAVE ADJUSTED HIGH TEMPERATURES FOR THE REST OF TODAY IN THE NORTH DOWN TOWARDS TEMPERATURES AS OF MID-MORNING. OVER SOUTHWEST MONTANA A WEATHER DISTURBANCE WILL BE MOVING THROUGH THE AREA LATER THIS MORNING AND INTO THE AFTERNOON. SATELLITE IMAGERY SHOWED A BAND OF LIKELY PRECIPITATION JUST MOVING INTO BEAVERHEAD COUNTY AS OF 930 AM AND THIS BAND WILL MOVE EAST AHEAD OF THE WEATHER DISTURBANCE. BLANK && .AVIATION... UPDATED 1740Z. VISIBILITIES AND CEILING HEIGHTS WILL CONTINUE TO DECREASE AS A COLD FRONT AND ASSOCIATED SHOWERS MOVE THROUGH THE AREA FOR MUCH OF THE DAYLIGHT HOURS TODAY. CONDITIONS SHOULD BEGIN TO IMPROVE AT MOST LOCATIONS AROUND 00Z OR SLIGHTLY AFTER...WITH SOME LOCATIONS IN SOUTHWEST MONTANA TAKING UNTIL 06Z TO CLEAR OUT. WIDESPREAD VFR CONDITIONS SHOULD RETURN TO MOST LOCATIONS BY 12Z. SUK && .PREV DISCUSSION... /ISSUED 803 AM MST TUE JAN 10 2012/ FXUS65 KTFX 101503 AFDTFX AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 803 AM MST TUE JAN 10 2012 UPDATE... SOME TEMPERATURES ARE NEAR OR HAVE EXCEEDED FORECAST HIGHS..MAINLY IN THE NORTH. WITH COLD FRONT ONLY IN THE FAR NORTH EXPECT THERE COULD BE A LITTLE WARMING BEFORE THE COLD FRONT MOVES THROUGH SO HAVE UPDATED TO GO WITH WARMER HIGHS FOR TODAY. REMAINDER OF THE FORECAST APPEARS TO BE ON TRACK. BLANK && .PREV DISCUSSION... /ISSUED 441 AM MST TUE JAN 10 2012/ TODAY THROUGH THURSDAY...MOISTURE IS BEGINNING TO SPREAD INTO WESTERN MONTANA AHEAD OF A PACIFIC COLD FRONT THAT WILL BRING SNOW MUCH COLDER TEMPERATURES TO THE FORECAST AREA. MODELS CONTINUE TO BE INCONSISTENT WITH THIS SYSTEM AND DO NOT HAVE HIGH CONFIDENCE REGARDING SNOWFALL AMOUNTS OVER THE AREA. REGARDING TIMING...THE PACIFIC FRONT SHOULD CROSS THE CONTINENTAL DIVIDE BY MID-MORNING AND THEN CENTRAL MONTANA AROUND MIDDAY. ORIGINALLY THOUGHT TEMPERATURES WOULD RAPIDLY DROP POSSIBLY LEADING TO A FLASH FREEZE POTENTIAL...HOWEVER THE SECOND PART OF THIS SYSTEM WHICH IS THE COLD CANADIAN AIRMASS IS FURTHER BEHIND AND MAY NOT REACH OUR AREA UNTIL LATE THIS AFTERNOON OR EVENING. THUS...EXPECT A GRADUALLY DROP IN TEMPERATURES THROUGHOUT THE DAY. STILL EXPECT PRECIPITATION TO ACCOMPANY THE PACIFIC FRONT BUT HAVE ADJUSTED THE TIMING SLIGHTLY. WITH TEMPERATURES IN THE 40S THIS MORNING...A MIX OF RAIN AND SNOW IS POSSIBLE AT THE ONSET OF PRECIPITATION...HOWEVER FORECAST SOUNDINGS SHOW A POCKET OF DRIER AIR AT THE SURFACE WHICH SHOULD HELP TO QUICKLY CHANGE PRECIPITATION TO ALL SNOW. AM NOT EXPECTING ANY FREEZING RAIN DUE TO THE DRIER SURFACE AIR. AS FOR SNOW...BEST CHANCE FOR MODERATE SNOW ACCUMULATIONS WILL BE ALONG THE ROCKY MOUNTAIN FRONT WHERE CURRENT WINTER WEATHER ADVISORY IS IN EFFECT. GIVEN FAVORABLE UPSLOPE CONDITIONS WITH THE SECOND PART OF THIS SYSTEM...HAVE ADDED A WINTER WEATHER ADVISORY ABOVE 5000 FEET FOR SOUTHERN PORTIONS OF THE ROCKY MOUNTAIN FRONT AS WELL AS THE BIG/LITTLE BELT MOUNTAINS AND SNOWY MOUNTAINS. SNOW AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED WITH HIGHER AMOUNTS OVER THE HIGHER PEAKS. IN ADDITION TO SNOW AND FALLING TEMPERATURES...GUSTY NORTHERLY WINDS ARE ANTICIPATED WHICH WILL LEAD TO AREAS OF BLOWING SNOW. COLD CANADIAN HIGH PRESSURE WILL BRING DRIER AIR BY TUESDAY NIGHT AND TEMPERATURES WILL DROP INTO THE SINGLE DIGITS. HIGHS ON WEDNESDAY WILL BE MUCH COLDER WITH READINGS BELOW SEASONAL AVERAGES. THE COLD AIR WILL BE BRIEF AND TEMPERATURES WILL REBOUND TO AROUND SEASONAL AVERAGES ON THURSDAY. MLV THURSDAY NIGHT THROUGH TUESDAY...A SHORTWAVE WILL BE MOVING ACROSS THE REGION THURSDAY NIGHT. THE GFS IS QUICKER WITH THIS FEATURE WHILE THE ECMWF LAGS BY ABOUT 6 HOURS. PRECIPITATION AMOUNTS SHOULD BE SCANTY WITH THE GENERAL DRY AIRMASS AND FAST MOVEMENT OF THE SYSTEM. HIGH PRESSURE WILL BUILD ALOFT FRIDAY...AND THE GFS DEVELOPS VERY BREEZY CONDITIONS ALONG THE LEE SLOPES OF THE ROCKIES ASSOCIATED WITH A SHORTWAVE CROSSING THE ROCKIES IN ALBERTA. HIGH PRESSURE WILL REMAIN IN PLACE ALTHOUGH THE RIDGE WILL BECOME FLATTENED SATURDAY AS A LOW PRESSURE TROF OVER THE EASTERN PACIFIC APPROACHES THE WEST COAST. THE APPROACH OF THE TROF WILL STRENGTHEN UPPER LEVEL FLOW ACROSS THE ROCKIES AND ALSO DEVELOP A STRONG SURFACE PRESSURE GRADIENT...AND VERY STRONG SURFACE WINDS ARE EXPECTED ACROSS THE ROCKIES AND ADJACENT PLAINS. A COLD FRONT ASSOCIATED WITH THE UPPER LEVEL TROF WILL MOVE SOUTH ACROSS THE CANADIAN BORDER SUNDAY AND BRING A SIGNIFICANTLY COLDER AIRMASS INTO NORTH CENTRAL MONTANA. THE ECMWF DIGS THIS FARTHER INTO THE CWA AND BRINGS COLDER TEMPS ACROSS THE CWA. TEMPS WILL GENERALLY REMAIN ABOVE NORMALS UNTIL DROPPING BELOW NORMALS BEHIND THE COLD FRONT PASSAGE ON SUNDAY. HIGH PRESSURE WILL BEGIN TO SLOWLY REBUILD MONDAY NIGHT. THE AIRMASS WILL DRY BUT WARMING WILL BE QUITE SLOW. ZELZER && .PRELIMINARY POINT TEMPS/POPS... GTF 46 6 22 9 / 90 60 0 10 CTB 30 1 21 4 / 100 30 0 0 HLN 41 10 21 2 / 60 40 10 10 BZN 43 8 19 3 / 70 40 10 0 WEY 30 -2 11 -11 / 70 40 10 0 DLN 41 8 21 6 / 40 20 0 0 HVR 38 5 20 3 / 100 10 0 0 LWT 50 5 17 2 / 90 60 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON EASTERN GLACIER...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR ELEVATIONS ABOVE 5000 FEET FOR CASCADE...CENTRAL AND SOUTHERN LEWIS AND CLARK...FERGUS...JUDITH BASIN...MEAGHER. && SHORT TERM...BLANK LONG TERM...SUK AVIATION...SUK WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 10, 7:24 AM MST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 724 AM MST TUE JAN 10 2012 MTZ009-010-048-111430- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 724 AM MST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM TUESDAY EVENING. EXPECT TOTALS OF 2 TO 5 INCHES OF SNOW AT LOWER ELEVATIONS AND 6 TO 12 INCHES IN THE MOUNTAINS. GUSTY NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO LESS THAN ONE MILE ON LOCAL ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TUESDAY. PLEASE SEND SNOWFALL TOTALS AND REPORTS OF ANY SIGNIFICANT WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ012-014-050-051-054-111430- CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-JUDITH BASIN-FERGUS- MEAGHER- 724 AM MST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS EFFECT STARTING AT NOON TUESDAY FOR ELEVATIONS ABOVE 5000 FEET UNTIL MIDNIGHT. EXPECT TOTALS OF 2 TO 5 INCHES OF SNOW AT LOWER ELEVATIONS AND 6 TO 12 INCHES IN THE MOUNTAINS. GUSTY NORTHWEST WINDS WILL CREATE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO LESS THAN ONE MILE ON LOCAL ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR TUESDAY. PLEASE SEND SNOWFALL TOTALS AND REPORTS OF ANY SIGNIFICANT WEATHER IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ011-013-044>047-049-111430- HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON- 724 AM MST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL MONTANA TUESDAY...BRINGING PERIODS OF LIGHT SNOW THAT WILL CONTINUE INTO TUESDAY EVENING. ACCUMULATIONS WILL RANGE FROM LESS THAN AN INCH TO AROUND 2 INCHES AT LOWER ELEVATIONS...WITH 4 TO 6 INCHES POSSIBLE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ008-015-052-053-055-111430- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-GALLATIN- 724 AM MST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS SOUTHWEST MONTANA TUESDAY AFTERNOON...BRINGING PERIODS OF LIGHT SNOW THAT WILL CONTINUE THROUGH TUESDAY EVENING. ACCUMULATIONS SHOULD GENERALLY BE ONE INCH OR LESS AT LOWER ELEVATIONS...WITH 3 TO 5 INCHES POSSIBLE IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Winter Storm Warnings in Montana, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.